Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes pain below the ribs on the right side?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 2202 Questions
Question
i have abdomen pain which is on lower right side below ribs and it keeps shifting to lower, upper and backside . It does give relief if gas is passed. stomach also remains bloated.
thanks
Posted Fri, 15 Aug 2014 in Abdominal Pain
 
 
Answered by Dr. Hari Charan Perigela 27 minutes later
Brief Answer:
It could be Acid peptic disease.

Detailed Answer:
Hi

Pain below the ribs on the right side could be due to Liver, gall bladder or stomach problems.

As Ultrasound abdomen is normal except for Fatty liver, Renal cyst ; major problems of liver and gall bladder are excluded. Normal colonoscopy rules out large bowel lesion. Therefore in this context bloating of stomach along with pain could be due to Acid peptic disease. I would order for an upper GI endoscope to evaluate this condition. If it is also normal, then the pain is due to musculoSkeletal cause.

In the interim I would start you on antacids three times a day along with low spicy diet. Restrict caffeine, beverages, alcohol and smoking if any.

Hope this helps. If you have any queries,I will clarify.

Wish you good health.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor